Texas, 2011Hail and Damaging Winds in Texas, November 7 to 8, 2011
November 7 to 8, 2011 · NWS LUB · 6 events in 4 counties and zones
An upper level storm system approached West Texas and interacted with a dryline initiating scattered thunderstorms over the Rolling Plains. Storms did not initiate until early in the evening on the seventh but a few storms quickly became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system approached West Texas and interacted with a dryline initiating scattered thunderstorms over the Rolling Plains. Storms did not initiate until early in the evening on the seventh but a few storms quickly became severe. The scattered storms evolved into a linear feature by early in the morning on the eighth before moving east of the Rolling Plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Nov 7, 2:21 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 7, 2:21 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
221 PM CST MON NOV 7 2011
.SHORT TERM...
STILL WAITING TO SEE HOW THINGS WILL UNFOLD AS OF 2 PM THIS
AFTERNOON. ALREADY HAD A FEW STORMS FIRE IN THE AREA AND PUSH OFF
TO THE NORTHEAST WITH ADDITIONAL DEVELOPMENT EXPECTED THROUGH THE
NIGHT FOR AREAS OFF THE CAPROCK. WITH THE MAIN STORM SYSTEMS STILL
OFF TO THE WEST...EXPECT TO SEE CONVECTION RAMP UP ONCE AGAIN AS THE
MAIN LIFT PUSHES OVER THE REGION. MODELS CONTINUE TO INCREASE
CONVECTIVE COVERAGE ALONG THE DRY LINE THIS AFTERNOON AND THEN PUSH
OFF TO THE EAST AFTER MIDNIGHT. FINALLY STARTING TO SEE DRIER AIR
MIX INTO THE AREA AND LATEST OBS AT 20Z ARE SHOWING DEWPOINTS
FALLING ACROSS ALL BUT THE FAR EASTERN ROLLING PLAINS. 18Z NAM IS
COMING IN CLOSER TO THE PREVIOUS HRRR AND RUC RUNS WITH KEEPING
DEEPER MOISTURE EAST BUT IS STILL LOWER OVERALL WITH VALUES.
ALL MODELS SHOW A SECOND ROUND OF MORE WIDESPREAD CONVECTIVE
ACTIVITY ALONG THE ENTIRE LENGTH OF THE DRYLINE STARTING BETWEEN
00-06Z TONIGHT AS ISOLATED STORMS...AND THEN GRADUALLY EVOLVING INTO
A CONVECTIVE LINE. CAN STILL EXPECT TO SEE SOME SEVERE WEATHER WITH
ISOLATED STORMS EARLY ON AND THEN A GRADUAL TRANSITION TO MORE OF A
WIND AND HAIL THREAT AS THE CONVECTIVE LINE DEVELOPS AND ORGANIZES.
CANNOT RULE OUT HOWEVER AN EMBEDDED CIRCULATION WITHIN THE LINE
ITSELF. NAM12 CLEARS THE WESTERN EDGE OF THE PRECIP RIGHT AROUND 6
AM AND THEN ALL MODELS BRING IN BREEZY CONDITIONS TOMORROW AFTERNOON
AS THE MAIN STORM SYSTEM SWINGS OUT ACROSS THE PANHANDLE. WEST
WINDS SUSTAINED 20 TO 30 WITH SOME GUSTS UP TO 40 MPH CANNOT BE
RULED OUT THROUGH MID-DAY TUESDAY BEFORE A COLD FRONT PUSHES ACROSS
THE AREA LATE IN THE DAY. THIS MAY RESULT IN AREAS OF BLOWING DUST
DEPENDING ON HOW STRONG WINDS BECOME. COOLER AIR ARRIVING WITH THE
FRONT MAY HELP TO HOLD HIGH TEMPERATURES DOWN A BIT TOMORROW
AFTERNOON...ESPECIALLY ACROSS THE CAPROCK WHILE HIGHS OVER THE
ROLLING PLAINS MAY HAVE A BIT OF A WARMUP THANKS TO WEAK DOWNSLOPE
COMPONENT TO THE WINDS.
JORDAN
&&
.LONG TERM...
THE UA DISTURBANCE THAT HAVE PROVIDED PORTIONS OF THE SOUTHERN
PLAINS WITH SEVERE WEATHER THIS AFTERNOON...IS PROGGED TO BE
ACROSS THE CENTRAL PLAINS TUESDAY NIGHT...AND HEADING TOWARDS THE
GREAT LAKES REGION MID-WEEK. THUS THE BEST PRECIP AND SYNOPTIC
LIFT...WILL BE NORTH AND EAST OF THE CWA FOR THE START OF THE
EXTENDED FORECAST. SFC WINDS WILL REMAIN FROM A NORTHERLY
COMPONENT ON WEDNESDAY THANKS TO A 1030+ MB SFC HIGH SETTLING IN
ACROSS THE REGION FROM THE ROCKY MOUNTAINS. AS A RESULT...TEMPS
MAY BE BELOW SEASONAL AVG MID-WEEK DUE TO THE CAA BEHIND THE SAID
SFC RIDGE. THUS OVERNIGHT LOWS WILL LIKELY BE AT/BELOW FREEZING
ESPECIALLY ACROSS LOCALES ON THE CAPROCK. SFC RIDGE WILL SHIFT SE
OF THE CWA BY FRIDAY...AS SFC LEE TROUGHING NORTH OF THE REGION
INDUCES WINDS TO VEER TO A MORE SOUTH TO SOUTHWESTERLY COMPONENT
/HENCE PROMOTING SLIGHTLY BREEZY CONDITIONS/...THUS ALLOWING TEMPS
TO WARM TO/SLIGHTLY ABOVE CLIMO. SFC LOW IS PROGGED TO DIVE SOUTH
TO THE CWA BY SATURDAY...CREATING WINDS TO VEER FURTHER TO THE
WEST AND NORTHWEST...WITH TEMPS PERSISTING AT/ABOVE NORMAL. BY
SUNDAY HEIGHT FALLS WILL ENSUE AS THE AFOREMENTIONED UA RIDGE
FLATTENS AND THE FLOW ALOFT EVOLVES INTO SOUTHWESTERLY
FLOW...THANKS TO A PACIFIC LOW NEARING THE BAJA OF CALIFORNIA.
UNCERTAINTY SETS IN WITH REGARD TO THE EXACT TRAJECTORY OF THE
SAID PACIFIC LOW...IN ADDITION TO THE SPATIAL DISTRIBUTION OF
POSSIBLE PRECIP. WILL MAINTAIN SILENT POPS ATTM AS THE ANALYZING
OF FUTURE MODEL RUNS IS HIGHLY DESIRED.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 31 51 25 51 27 / 10 10 0 0 0
TULIA 38 54 27 52 29 / 10 10 10 0 0
PLAINVIEW 38 56 26 53 27 / 10 10 0 0 0
LEVELLAND 36 58 29 53 28 / 10 10 0 0 0
LUBBOCK 37 59 31 56 26 / 10 10 0 0 0
DENVER CITY 36 60 32 53 30 / 10 10 0 0 0
BROWNFIELD 36 60 32 54 29 / 10 10 0 0 0
CHILDRESS 44 63 33 57 30 / 60 10 10 0 0
SPUR 47 65 34 53 30 / 30 10 0 0 0
ASPERMONT 52 68 36 56 33 / 60 10 0 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
14/29
Hazardous weather outlook, Nov 7, 11:17 AM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1117 AM CST MON NOV 7 2011
TXZ021>044-081730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1117 AM CST MON NOV 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE
INTERSTATE 27 CORRIDOR...OR GENERALLY OVER THE ROLLING PLAINS. A
FEW DISCRETE SUPERCELLS MAY FORM ALONG THE DRYLINE ACROSS THE
SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS BEFORE
DEVELOPING INTO A SQUALL LINE. LARGE HAIL...DAMAGING WINDS...AND
AN INCREASING RISK OF TORNADOES WILL BE THE PRIMARY THREATS.
ISOLATED STORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON ACROSS
THE NORTHERN ROLLING PLAINS AND A FEW OF THESE COULD BECOME
SUPERCELLS. THESE STORMS WILL MOVE OFF TO THE NORTHEAST WHILE
ADDITIONAL STORMS WILL DEVELOP SOUTHWARD ALONG THE DRYLINE THROUGH
TONIGHT. AS COVERAGE INCREASES SOUTHWARD...STORMS WILL LIKELY
ORGANIZE INTO A SQUALL LINE BETWEEN 8 PM AND MIDNIGHT WITH THE
LINE DEVELOPING INTO THE SOUTHERN ROLLING PLAINS. ALL THUNDERSTORM
ACTIVITY SHOULD PUSH EAST OF THE AREA EARLY TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY AND THIS
EVENING...ESPECIALLY OVER THE EXTREME SOUTHEASTERN TEXAS PANHANDLE
INTO THE ROLLING PLAINS.
JORDAN
In the hours before
Special weather statement, Nov 7, 12:54 PM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 PM CST MON NOV 7 2011
TXZ026-071930-
CHILDRESS-
1254 PM CST MON NOV 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...
AT 1252 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHILDRESS...MOVING
NORTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
JORDAN
Special weather statement, Nov 7, 4:06 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
406 PM CST MON NOV 7 2011
TXZ026-072230-
CHILDRESS-
406 PM CST MON NOV 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...
AT 403 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTH OF CHILDRESS...MOVING NORTHEAST AT
35 MPH. ADDITIONAL THUNDERSTORMS WERE LOCATED 5 MILES NORTH OF
CHILDRESS.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THE STORM
OVER NORTHWESTERN CHILDRESS COUNTY.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
JORDAN
Special weather statement, Nov 7, 4:47 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
447 PM CST MON NOV 7 2011
TXZ025-026-032-072315-
CHILDRESS-COTTLE-HALL-
447 PM CST MON NOV 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...HALL AND CHILDRESS
COUNTIES...
AT 441 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 8 MILES SOUTHWEST OF CHILDRESS
TO 4 MILES NORTH OF PADUCAH. THESE STORMS ARE MOVING NORTHEAST AT 35
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH AND VERY
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SRC
Thunderstorm Wind, Childress
- When
- November 7, 4:55 PM CST
- Where
- Childress County, 2 mi E of Tell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 34.370, -100.345
An NWS cooperative weather observer reported two small trees downed two miles east of Tell.
Hail, Childress
- When
- November 7, 5:00 PM CST
- Where
- Childress County, Childress
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.420, -100.200
Hail, King
- When
- November 7, 7:25 PM CST
- Where
- King County, 11 mi SW of Guthrie
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 33.507, -100.465
An NWS cooperative weather observer reported quarter size hail. No damage was reported.
Hail, Garza
- When
- November 7, 9:55 PM CST
- Where
- Garza County, 4 mi NW of Post
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.221, -101.429
Garza County law enforcement reported quarter size hail northwest of Post, on the edge of the Caprock escarpment. No damage was reported.
Hail, Garza
- When
- November 7, 11:05 PM CST
- Where
- Garza County, 6 mi SE of Southland
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.289, -101.477
Thunderstorm Wind, Kent
- When
- November 8, 1:35 AM CST
- Where
- Kent County, Clairemont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -100.750
Kent County law enforcement estimated a wind gust to 60 mph. A few tree limbs were reported to be downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Puerto Rico, November 7, 20118 deaths · $80,000 · 2 events
- Tornadoes and Hail in Oklahoma, November 7 to 8, 2011EF4 · 43 events
- Hail in Texas, November 7, 20112 in hail · 10 events
- Blizzard and Coastal Flood in Alaska, November 7 to 9, 201172 kt wind · 6 events
- Dense Fog in Virginia, November 7, 20115 events
- Heavy Snow in New Mexico, November 7 to 8, 20115 events
- Hail and Damaging Wind in Texas, November 7 to 8, 20111.75 in hail · 4 events
- Flood and Hail in Kansas, November 7, 2011$300 · 1.75 in hail · 4 events
- Winter Storm in Colorado, November 7 to 8, 20113 events
- Dense Fog in Maryland, November 7, 20112 events
- Hail in Oklahoma, November 7, 20111 in hail · 2 events
- Heavy Snow in Arizona, November 7, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347496, 347498, 347499, 347500, 347501, 347502.